Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused. Recently seroconverted.
May 11, 2004

I am a 46 year old female. HIV RN who was exposed to HIV needle stick and skin. I seroconvert after skin exposure ( I was not offered meds after skin exposure).I am afraid to go on meds because of my Hx of severe SE from both antiviral and antiboditic.Iwould have to quit my job to qualify for ADAP. My CD4 230. VL 70,000.

Primary infection july of 2001. The ID doctor I worked for has lied to clients about SE and doesn't truely believe S/E are as bad as clts. make them out to be.The closest ID/HIV MD is 2 hours away. What would your advise be????

Thank you in advance for your advice.

Response from Dr. Pierone

I am sorry to hear about your infection and the difficult circumstances that you find yourself in. I would think that workplace insurance for occupational injury will cover the cost of antiretroviral medication and medical care and that ADAP will not be necessary.

It sounds like you should not see the ID doctor that you used to work for based on your description. With a CD4 count of 230 and viral load of 70,000 active treatment will need to be explored soon (notwithstanding your intolerance to previous medications). In view of these issues I suggest you seek medical care (despite the distance and time) with the nearest expert ID/HIV specialist. HIV medications are better now than 2001 when you were infected so you may do quite well with therapy. Good luck!



Previous
my boyfriend acts like he doesn't have HIV
Next
How long to live?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement